Alert archive / Rhode Island / Snow Squall Warnings in 2024

Snow Squall Warning 13, NWS Boston/Norton, MA

February 17, 2024Bristol County, Massachusetts; 5 counties in Rhode Island; Northeastern Connecticut Planning Region, Connecticut

NWS Boston/Norton, MA issued this snow squall warning at Feb 17, 2024, 3:26 PM EST for Bristol County, Massachusetts; 5 counties in Rhode Island; Northeastern Connecticut Planning Region, Connecticut. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 17, 2024, 3:26 PM EST (20:26 UTC)
Expired
Feb 17, 2024, 4:00 PM EST
In force
34 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Northeastern Connecticut Planning Region, CT, Bristol County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 66 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2024-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2024-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
650 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

819 
WWUS51 KBOX 172026
SQWBOX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Boston/Norton MA
326 PM EST Sat Feb 17 2024

CTC015-MAC005-RIC001-003-005-007-009-172100-
/O.NEW.KBOX.SQ.W.0013.240217T2026Z-240217T2100Z/
Windham CT-Bristol MA-Washington RI-Newport RI-Kent RI-Providence RI-
Bristol RI-
326 PM EST Sat Feb 17 2024

The National Weather Service in Boston/Norton has issued a

* Snow Squall Warning for...
  Southeastern Windham County in northern Connecticut...
  West central Bristol County in southeastern Massachusetts...
  Washington County in Rhode Island...
  Northern Newport County in Rhode Island...
  Kent County in Rhode Island...
  Providence County in Rhode Island...
  Northern Bristol County in Rhode Island...

* Until 400 PM EST.

* At 326 PM EST, a dangerous snow squall was located along a line
  extending from near Scituate to Sterling to near Preston, moving
  southeast at 25 mph.

  HAZARD...Intense bursts of heavy snow. Gusty winds leading to 
           blowing snow and visibility rapidly falling to less than 
           one-quarter mile. Wind gusts up to 35 mph.

  SOURCE...Radar and trained spotters.

  IMPACT...Travel will become difficult and potentially dangerous 
           within minutes.

Locations impacted include...
Providence, Warwick, Cranston, Pawtucket, East Providence, Coventry,
Cumberland, North Providence, South Kingstown, West Warwick,
Johnston, North Attleborough, North Kingstown, Bristol, Plainfield,
Attleboro, Westerly, Smithfield, Lincoln, and Central Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.

Consider avoiding or delaying travel until the snow squall passes
your location. If you must travel, use extra caution and allow extra
time. Rapid changes in visibility and slick road conditions may lead
to accidents.

&&

LAT...LON 4129 7180 4133 7184 4134 7183 4141 7184
      4142 7180 4164 7179 4165 7186 4163 7196
      4166 7205 4189 7170 4197 7143 4182 7117
      4155 7144
TIME...MOT...LOC 2026Z 296DEG 20KT 4184 7164 4169 7180 4153 7202 

SNOW SQUALL...OBSERVED

$$

BL
1 follow-up statement
525 
WWUS51 KBOX 172041
SQWBOX

Snow Squall Warning
National Weather Service Boston/Norton MA
341 PM EST Sat Feb 17 2024

CTC015-MAC005-RIC001-003-005-007-009-172100-
/O.CON.KBOX.SQ.W.0013.000000T0000Z-240217T2100Z/
Windham CT-Bristol MA-Washington RI-Newport RI-Kent RI-Providence RI-
Bristol RI-
341 PM EST Sat Feb 17 2024

...A SNOW SQUALL WARNING REMAINS IN EFFECT UNTIL 400 PM EST FOR
SOUTHEASTERN WINDHAM...WEST CENTRAL BRISTOL...WASHINGTON...NORTHERN
NEWPORT...KENT...SOUTHERN PROVIDENCE AND NORTHERN BRISTOL COUNTIES...

At 341 PM EST, a dangerous snow squall was located along a line
extending from near Johnston to near Coventry to near Preston, moving
southeast at 25 mph.

HAZARD...Intense bursts of heavy snow. Gusty winds leading to 
         blowing snow and visibility rapidly falling to less than 
         one-quarter mile. Wind gusts up to 35 mph.

SOURCE...Radar indicated.

IMPACT...Travel will become difficult and potentially dangerous 
         within minutes.

Locations impacted include...
Providence, Warwick, Cranston, Pawtucket, East Providence, Coventry,
Cumberland, North Providence, South Kingstown, West Warwick,
Johnston, North Attleborough, North Kingstown, Bristol, Plainfield,
Attleboro, Westerly, Smithfield, Lincoln, and Central Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.

Consider avoiding or delaying travel until the snow squall passes
your location. If you must travel, use extra caution and allow extra
time. Rapid changes in visibility and slick road conditions may lead
to accidents.

&&

LAT...LON 4129 7180 4133 7184 4134 7183 4141 7184
      4142 7180 4164 7179 4165 7186 4163 7196
      4183 7165 4194 7139 4182 7117 4155 7144
TIME...MOT...LOC 2041Z 296DEG 20KT 4182 7157 4167 7173 4151 7195 

SNOW SQUALL...RADAR INDICATED

$$

BL

What forecasters said that day

The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this snow squall warning went out at Feb 17, 3:14 PM EST, 12 minutes earlier.

Area forecast discussion, Feb 17, 3:14 PM EST, 12 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
314 PM EST Sat Feb 17 2024

.SYNOPSIS...

Snow squall activity calms down quickly this evening from west
to east. Dry and cold overnight with a mix of clouds and sun on
Sunday. Mainly dry with increasing temperatures through
Wednesday. Unsettled weather Thursday into next weekend.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...

Low pressure that brought morning snow to southern New England
continues to move seaward overnight as potent shortwave, associated
with this afternoon's snow squall activity, pivots through the
region this afternoon and evening. Hi-resolution guidance performed
well regarding the timing and spatial resolution of this afternoon's
squalls, which leads us to anticipate that squall activity will die
down quickly this afternoon, especially as we lose daytime
heating/instability. Hi-res solutions are supported by PWATs
dropping by half as the shortwave axis crests over SNE, from
~0.25" to 0.1", which will stunt any additional snow shower
activity. Additionally, dewpoints will quickly drop into the
single to perhaps negative single digits this evening.

It will be cold night, especially considering wind chills, as robust
CAA streams in behind this afternoon's passing front. Radiational
cooling will be stunted by brisk NW flow, which likely gusts at or
above 5-15kt overnight; our saving grace from falling back to
dewpoints given clear skies, areas of fresh snow cover, and a very
dry airmass. Still, expecting widespread 10s by sunrise tomorrow.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...

A mix of clouds and sun is on tap for Sunday as another shortwave
rides down the axis of the longwave trough centered over Quebec and
Ontario. Low pressure accompanies this shortwave but will
become hung up over southern Quebec, resulting in increased
cloudiness for New England. In fact, the position of the low
will yield sunnier conditions south of the MA Turnpike for much
of the day tomorrow as the relatively moisture starved low
(PWATs ~0.2"), will struggle to maintain widespread cloudiness.
An isolated snow shower can't be ruled out across northern
Worcester and Franklin counties early tomorrow morning as the
shortwave moves through.

Wind will be an issue again tomorrow as healthy 925mb LLJ of 30-40kt
drapes across much of the region. The good news, at least for those
who are cold averse, is that winds will shift to the WSW, so while
gusts will bring down apparent temperatures, they will lack that
biting Canadian chill. We'll tack a few degrees onto highs for
tomorrow thanks to WAA setting up on SW flow. Overall, should see
gusts to 30mph across portions of the interior.

Zonal flow dominates the mid levels tomorrow night which will help
to moderate lows even under clear skies. Wind gusts will carry
through at least the first half of the evening. Lows will fall into
the low to mid 20s region wide.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...

Key Points

* Mainly dry Monday through Wednesday with warming temperatures

* Unsettled weather heading into the end of next week

Monday - Wednesday

A 1035mb high pressure builds in and parks itself over the region
Monday through Wednesday leading to a stretch of dry and sunny
conditions to start the week. With decreasing WNW winds on Monday,
highs will only top out in the upper 30s to low 40s. Winds become
more southerly Tuesday and Wednesday allowing highs to moderate into
the 40s with an outside shot of 50F esspically Wednesday. With
mainly sunny skies under the strong high pressure, temps this week
could over achieve guidance so used a blend of the MOS and NBM to
bump temperatures up a bit during the day. With weak winds and clear
skies, expecting good radiational cooling both Tuesday and Wednesday
nights with lows dropping into the low to mid 20s.

Thursday and beyond

Forecast confidence breaks down significantly as model guidance
brings a coastal low passing well off shore on Thursday, then a
potent shortwave exiting the Great Lakes Friday into Saturday. There
is still significant spread among the guidance and ensemble sources,
however, what is more certain is that this period looks to be more
active and will need to be watched closely over the next week. High
temps remain above normal Thursday and Friday in the 40s, but trend
back towards the 30s for the weekend.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Forecast Confidence Levels:

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

18z TAF Update:

Through tonight... Moderate confidence in afternoon snow

Generally MVFR to low end VFR outside of snow showers through
this afternoon. Brief IFR possible between 18-22Z from west to
east as snow squall activity moves across the region. Gusty NW
flow develops behind departing cold front, with gusts 20-25kt.
Gusts briefly subside after midnight. Widespread VFR through the
overnight hours.

Sunday and Sunday night... High Confidence

Blustery NW winds gusting again to around 25kt. Mix of clouds
and sun but generally VFR, with skies clearing south of the MA
Turnpike Sunday afternoon.

Tonight and Sunday...High confidence.

VFR. Gusty NW winds to 20-25 kt during the evening diminishing
overnight. Increasing SW winds Sunday with gusts 25-30 kt
developing along the south coast and Cape/Islands. gusts to 20
kt elsewhere. Change for briefly reduced cigs/vsby as snow
squall activity passes near the terminal around 20z. Light
coating of snow possible on runways.

KBOS TAF...High confidence. VFR. Change for briefly reduced
cigs/vsby to IFR as snow squall activity passes near the
terminal around 20z. Light coating of snow possible on runways.

KBDL TAF...High confidence. Generally MVFR, improving to MVFR
Brief IFR vsbys possible with any snow showers but confidence
not high enough to include in TAF.

Outlook /Monday through Thursday/...

Sunday Night: VFR. Windy with gusts up to 35 kt.

Washingtons Birthday: VFR. Windy with local gusts up to 30 kt.

Monday Night: VFR. Breezy.

Tuesday through Wednesday: VFR.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

High confidence.

Strong northwest flow overnight with winds gusting to as high as
25kt over the waters. Winds further increase as they shift to
the southwest on Wednesday as a strong LLJ centers over the
southern outer waters. Expect gusts to 35kt or greater. A Gale
Warning ins in effect for most of the waters south of Rhode
Island and Cape Cod, with a Small Craft in place elsewhere.
Winds will peak Sunday evening. Seas will build to near 10ft
across the southern outer waters.

Outlook /Monday through Thursday/...

Sunday Night: Strong winds with gusts up to 35 kt. Areas of
rough seas.

Washingtons Birthday: Low risk for Small Craft Advisory winds
with local gusts up to 30 kt. Local rough seas.

Monday Night through Wednesday: Winds less than 25 kt.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 4 AM EST Sunday for ANZ230.
     Small Craft Advisory until 7 AM EST Monday for ANZ231-234-237-
     250-251.
     Gale Warning from 1 PM Sunday to 1 AM EST Monday for ANZ232-
     233-235.
     Small Craft Advisory until 1 AM EST Monday for ANZ236.
     Gale Warning from 11 AM Sunday to 1 AM EST Monday for
     ANZ254>256.

&&

SYNOPSIS...KP/KS
NEAR TERM...KS
SHORT TERM...KS
LONG TERM...KP
AVIATION...KP/KS
MARINE...KP/KS

In the hours before

Local storm report, Feb 17, 11:27 AM EST, 3 hours 59 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Boston/Norton MA
1127 AM EST Sat Feb 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 AM     Snow             2 E Berlin              41.62N 72.72W
02/17/2024  M2.0 inch        Hartford           CT   Public

0851 AM     Snow             1 NNE Berlin            41.62N 72.75W
02/17/2024  M2.0 inch        Hartford           CT   Trained Spotter

1117 AM     Snow             1 NNE Nantucket         41.28N 70.10W
02/17/2024  M1.9 inch        Nantucket          MA   Trained Spotter

1024 AM     Snow             3 ESE Westerly AP       41.33N 71.75W
02/17/2024  M1.8 inch        Washington         RI   Trained Spotter

0845 AM     Snow             3 SE Southington        41.57N 72.85W
02/17/2024  M1.5 inch        Hartford           CT   Public

1002 AM     Snow             2 E Vernon              41.82N 72.45W
02/17/2024  M1.5 inch        Tolland            CT   Public

1017 AM     Snow             1 W Tolland             41.87N 72.39W
02/17/2024  M1.5 inch        Tolland            CT   Public

1048 AM     Snow             2 S New Bedford         41.64N 70.93W
02/17/2024  M1.5 inch        Bristol            MA   Public

            Reported by Amateur Radio.

0846 AM     Snow             3 SSW West Hartford     41.73N 72.78W
02/17/2024  M1.4 inch        Hartford           CT   Trained Spotter

0900 AM     Snow             1 ENE East Hartford     41.77N 72.59W
02/17/2024  M1.2 inch        Hartford           CT   Trained Spotter

0700 AM     Snow             3 NNE Avon              41.84N 72.81W
02/17/2024  M1.0 inch        Hartford           CT   Trained Spotter

0721 AM     Snow             1 W Richmond            41.50N 71.66W
02/17/2024  U1.0 inch        Washington         RI   Public

            Reported by Amateur Radio.

0747 AM     Snow             Rocky Hill              41.67N 72.64W
02/17/2024  M1.0 inch        Hartford           CT   Trained Spotter

0906 AM     Snow             Swansea                 41.75N 71.19W
02/17/2024  M1.0 inch        Bristol            MA   Public

            Corrects previous snow report from Swansea.
            Reported by Amateur Radio.

1020 AM     Snow             Harrisville             41.97N 71.68W
02/17/2024  M1.0 inch        Providence         RI   Public

1035 AM     Snow             Acushnet                41.69N 70.90W
02/17/2024  M1.0 inch        Bristol            MA   Trained Spotter

1117 AM     Snow             3 WSW Smithfield        41.87N 71.60W
02/17/2024  M1.0 inch        Providence         RI   Trained Spotter

&&
Local storm report, Feb 17, 12:11 PM EST, 3 hours 15 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Boston/Norton MA
1211 PM EST Sat Feb 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 AM     Snow             2 E Berlin              41.62N 72.72W
02/17/2024  M2.0 inch        Hartford           CT   Public

0851 AM     Snow             1 NNE Berlin            41.62N 72.75W
02/17/2024  M2.0 inch        Hartford           CT   Trained Spotter

1117 AM     Snow             1 NNE Nantucket         41.28N 70.10W
02/17/2024  M1.9 inch        Nantucket          MA   Trained Spotter

1024 AM     Snow             3 ESE Westerly AP       41.33N 71.75W
02/17/2024  M1.8 inch        Washington         RI   Trained Spotter

1208 PM     Snow             1 NNW West Warwick      41.71N 71.52W
02/17/2024  U1.7 inch        Kent               RI   Trained Spotter

0845 AM     Snow             3 SE Southington        41.57N 72.85W
02/17/2024  M1.5 inch        Hartford           CT   Public

1002 AM     Snow             2 E Vernon              41.82N 72.45W
02/17/2024  M1.5 inch        Tolland            CT   Public

1017 AM     Snow             1 W Tolland             41.87N 72.39W
02/17/2024  M1.5 inch        Tolland            CT   Public

1048 AM     Snow             2 S New Bedford         41.64N 70.93W
02/17/2024  M1.5 inch        Bristol            MA   Public

            Reported by Amateur Radio.

0846 AM     Snow             3 SSW West Hartford     41.73N 72.78W
02/17/2024  M1.4 inch        Hartford           CT   Trained Spotter

0900 AM     Snow             1 ENE East Hartford     41.77N 72.59W
02/17/2024  M1.2 inch        Hartford           CT   Trained Spotter

0700 AM     Snow             3 NNE Avon              41.84N 72.81W
02/17/2024  M1.0 inch        Hartford           CT   Trained Spotter

0721 AM     Snow             1 W Richmond            41.50N 71.66W
02/17/2024  U1.0 inch        Washington         RI   Public

            Reported by Amateur Radio.

0747 AM     Snow             Rocky Hill              41.67N 72.64W
02/17/2024  M1.0 inch        Hartford           CT   Trained Spotter

0906 AM     Snow             Swansea                 41.75N 71.19W
02/17/2024  M1.0 inch        Bristol            MA   Public

            Corrects previous snow report from Swansea.
            Reported by Amateur Radio.

1020 AM     Snow             Harrisville             41.97N 71.68W
02/17/2024  M1.0 inch        Providence         RI   Public

1035 AM     Snow             Acushnet                41.69N 70.90W
02/17/2024  M1.0 inch        Bristol            MA   Trained Spotter

1117 AM     Snow             3 WSW Smithfield        41.87N 71.60W
02/17/2024  M1.0 inch        Providence         RI   Trained Spotter

&&
Special weather statement, Feb 17, 12:44 PM EST, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1244 PM EST Sat Feb 17 2024

MAZ004>006-012-026-171845-
Northwest Middlesex County-Southern Worcester-Central Middlesex
County-Western Essex-Northern Worcester-
1244 PM EST Sat Feb 17 2024

...A BAND OF HEAVY SNOW WILL AFFECT WEST CENTRAL ESSEX...CENTRAL
WORCESTER AND MIDDLESEX COUNTIES...

At 1241 PM EST, a band of heavy snow was located along a line
extending from near Ashby to Barre. Movement was east at 25 mph.

Locations impacted include...
Worcester, Lowell, Lawrence, Framingham, Methuen, Leominster,
Fitchburg, Billerica, Marlborough, Shrewsbury, Chelmsford, Andover,
Dracut, Tewksbury, North Andover, Wilmington, Westford, Acton,
Gardner, and Hudson.

The snow can accumulate at a rate up to one inch per hour in this
band of snow. Be prepared for hazardous driving conditions. Consider
delaying travel if you will be going through this band of snow.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4273 7106 4221 7147 4234 7218 4271 7188
      4270 7129 4273 7126
TIME...MOT...LOC 1741Z 277DEG 22KT 4267 7186 4240 7208

Belk
Local storm report, Feb 17, 1:15 PM EST, 2 hours 11 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Boston/Norton MA
115 PM EST Sat Feb 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 AM     Snow             2 E Berlin              41.62N 72.72W
02/17/2024  M2.0 inch        Hartford           CT   Public

0851 AM     Snow             1 NNE Berlin            41.62N 72.75W
02/17/2024  M2.0 inch        Hartford           CT   Trained Spotter

1228 PM     Snow             2 WSW Burlington        41.75N 72.99W
02/17/2024  M2.0 inch        Hartford           CT   Trained Spotter

1117 AM     Snow             1 NNE Nantucket         41.28N 70.10W
02/17/2024  M1.9 inch        Nantucket          MA   Trained Spotter

1024 AM     Snow             3 ESE Westerly AP       41.33N 71.75W
02/17/2024  M1.8 inch        Washington         RI   Trained Spotter

1208 PM     Snow             1 NNW West Warwick      41.71N 71.52W
02/17/2024  U1.7 inch        Kent               RI   Trained Spotter

0845 AM     Snow             3 SE Southington        41.57N 72.85W
02/17/2024  M1.5 inch        Hartford           CT   Public

1002 AM     Snow             2 E Vernon              41.82N 72.45W
02/17/2024  M1.5 inch        Tolland            CT   Public

1017 AM     Snow             1 W Tolland             41.87N 72.39W
02/17/2024  M1.5 inch        Tolland            CT   Public

1048 AM     Snow             2 S New Bedford         41.64N 70.93W
02/17/2024  M1.5 inch        Bristol            MA   Public

            Reported by Amateur Radio.

0846 AM     Snow             3 SSW West Hartford     41.73N 72.78W
02/17/2024  M1.4 inch        Hartford           CT   Trained Spotter

0900 AM     Snow             1 ENE East Hartford     41.77N 72.59W
02/17/2024  M1.2 inch        Hartford           CT   Trained Spotter

0700 AM     Snow             3 NNE Avon              41.84N 72.81W
02/17/2024  M1.0 inch        Hartford           CT   Trained Spotter

0721 AM     Snow             1 W Richmond            41.50N 71.66W
02/17/2024  U1.0 inch        Washington         RI   Public

            Reported by Amateur Radio.

0747 AM     Snow             Rocky Hill              41.67N 72.64W
02/17/2024  M1.0 inch        Hartford           CT   Trained Spotter

0906 AM     Snow             Swansea                 41.75N 71.19W
02/17/2024  M1.0 inch        Bristol            MA   Public

            Corrects previous snow report from Swansea.
            Reported by Amateur Radio.

1020 AM     Snow             Harrisville             41.97N 71.68W
02/17/2024  M1.0 inch        Providence         RI   Public

1035 AM     Snow             Acushnet                41.69N 70.90W
02/17/2024  M1.0 inch        Bristol            MA   Trained Spotter

1117 AM     Snow             3 WSW Smithfield        41.87N 71.60W
02/17/2024  M1.0 inch        Providence         RI   Trained Spotter

1215 PM     Snow             1 NE Barrington         41.74N 71.31W
02/17/2024  M1.0 inch        Bristol            RI   Trained Spotter

&&
Special weather statement, Feb 17, 2:13 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
213 PM EST Sat Feb 17 2024

CTZ002>004-MAZ011-012-RIZ001-003-172015-
Hartford CT-Tolland CT-Windham CT-Southern Worcester MA-
Eastern Hampden MA-Northwest Providence RI-Western Kent RI-
213 PM EST Sat Feb 17 2024

...A SNOW SQUALL WILL AFFECT PARTS OF HARTFORD...TOLLAND...WINDHAM...
SOUTHERN WORCESTER...EASTERN HAMPDEN...NORTHWEST PROVIDENCE...AND
WESTERN KENT COUNTIES...

HAZARDS...A snow squall accompanied by winds of up to 30 MPH which
can rapidly reduce visibility to less than one mile.

LOCATION AND MOVEMENT...At 213 PM EST, a snow squall was along a line
extending from near Union to Bolton and moving southeast at 20 MPH.

THIS SQUALL WILL BE NEAR...
  Mansfield, Coventry, Woodstock, Willington, Columbia, Ashford,
  Pomfret, Andover, Chaplin, and Eastford around 220 PM EST.
  Willimantic around 225 PM EST.
  Windham, Thompson, and Hampton around 230 PM EST.
  Putnam around 235 PM EST.
  Scotland around 240 PM EST.
  Killingly and Brooklyn around 245 PM EST.
  Canterbury around 250 PM EST.
  Glocester around 255 PM EST.

SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and potentially slick roads may lead to
accidents.

&&

LAT...LON 4208 7210 4192 7148 4164 7187 4163 7196
      4166 7216 4171 7224 4169 7227 4167 7227
      4164 7233 4175 7255
TIME...MOT...LOC 1913Z 297DEG 16KT 4200 7210 4178 7240

Belk
Special weather statement, Feb 17, 2:41 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
241 PM EST Sat Feb 17 2024

MAZ005>007-014-015-172015-
Eastern Essex-Suffolk-Central Middlesex County-Western
Essex-Southeast Middlesex-
241 PM EST Sat Feb 17 2024

...AN AREA OF HEAVY SNOW WILL AFFECT ESSEX...NORTHEASTERN SUFFOLK AND
NORTHEASTERN MIDDLESEX COUNTIES...

At 240 PM EST, an area of heavy snow was located along a line
extending from near Exeter to Boxford to near Carlisle. Movement was
east at 20 mph.

Locations impacted include...
Lowell, Lynn, Lawrence, Haverhill, Malden, Revere, Peabody, Methuen,
Salem, Billerica, Beverly, Woburn, Chelmsford, Andover, Dracut,
Tewksbury, Gloucester, North Andover, Melrose, and Saugus.

The snow can accumulate at a rate of one inch per hour or more in
this area of heavy snow. Be prepared for hazardous driving
conditions. Consider delaying travel if you will be going through
this area of heavy snow.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4287 7082 4283 7081 4281 7087 4280 7083
      4282 7082 4280 7081 4280 7077 4270 7073
      4272 7062 4264 7055 4240 7093 4256 7144
      4270 7135 4270 7129 4274 7124 4274 7119
      4281 7116 4281 7107 4286 7103 4289 7093
TIME...MOT...LOC 1940Z 283DEG 16KT 4293 7099 4268 7100 4254 7141

BL

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 3:19 AM ESTGale WatchBOX12 hr
Feb 17, 3:19 AM ESTSmall Craft AdvisoryBOX58 hr
Feb 17, 12:44 PM ESTSpecial Weather StatementBOXMiddlesex, Worcester61 min
Feb 17, 1:51 PM ESTSnow Squall WarningBOXHampden, Middlesex, Norfolk, Suffolk, Worcester24 min
Feb 17, 2:26 PM ESTSnow Squall WarningBOXHampden, Worcester34 min
Feb 17, 2:28 PM ESTSnow Squall WarningBOXBristol, Middlesex, Norfolk, Plymouth, Suffolk, Worcester32 min
Feb 17, 2:41 PM ESTSpecial Weather StatementBOXEssex34 min
Feb 17, 2:58 PM ESTSnow Squall WarningBOXBristol, Worcester32 min
Feb 17, 2:59 PM ESTSnow Squall WarningBOXBristol, Norfolk, Plymouth, Suffolk, Worcester31 min
Feb 17, 3:12 PM ESTSnow Squall WarningBOXEssex, Middlesex18 min
Feb 17, 3:28 PM ESTGale WarningBOX29 hr
Feb 17, 3:28 PM ESTSnow Squall WarningBOXBristol, Norfolk, Plymouth32 min
Feb 17, 4:00 PM ESTSnow Squall WarningBOXBristol30 min
Feb 17, 2:13 PM ESTSpecial Weather StatementBOXProvidence62 min

Nearby

Snow Squall Warnings in Rhode Island, 2024Snow Squall Warnings in Massachusetts, 2024Snow Squall Warnings in Connecticut, 2024Every snow squall warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.